MAUDE Adverse Event Report: CARDINAL HEALTH MEXICO LONG GEN / PRO 39 X 10 BIL 135; CATHETER, BILIARY, DIAGNOSTIC

CARDINAL HEALTH MEXICO LONG GEN / PRO 39 X 10 BIL 135; CATHETER, BILIARY, DIAGNOSTIC
Model Number PG3910BPX
Medical Device Problem Code Therapy Delivered to Incorrect Body Area (1508)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned for evaluation, but the manufacture report is not yet available.A review of the device history record (dhr) associated with lot 82182762 revealed no anomalies during the manufacturing and inspection processes that can be associated with the reported event.Additional information is pending and will be sent in upon 30 days after receipt.This is one of three devices involved in the reported event.The reporting reference number of the related devices are 9616099-2021-04372 and 9616099-2021-04373.
 
Event or Problem Description
As reported, the stent of a 24mm palmaz long genesis transhepatic biliary stent on 29mm x 10mm x 135cm opta pro percutaneous transluminal angioplgasty (pta) balloon catheter came off the pta balloon in the body.The doctor deployed it in the iliac.A 32mm palmaz long genesis transhepatic biliary stent on 39 x 10 x 135cm opta pro pta balloon was used, however, the stent came off the balloon in the 8f unknown sheath.The stent and the sheath were pulled out of the patient.Another 32mm palmaz long genesis transhepatic biliary stent on 39 x 10 x 135cm opta pro pta balloon was used, however, the same issue occurred; the stent was dislodged in the sheath.Three devices were used in the same patient.There was no reported patient injury.The devices were stored as per labeling and opened in a sterile field.Three devices were used in patient.The devices were stored on a cart in the cath lab for four months.The products were stored, handled and prepped according to the instructions for use (ifu).There was no damage noticed to the devices prior to opening the package.There was no difficulty removing the devices from the sterile packaging.There were no kinks or other damages noted prior or after to inserting the products into the patient.The other devices used with the product did not kink or bend at any time.There was no part of the devices that were kinked.There was nothing unusual noted about the stent delivery system prior to use.There was no unusual force used at any time during the procedure.An attempt was made o recapture the stent.The target lesion was the iliac, with little calcification.There was little tortuosity.There was ninety percent stenosis.The devices were not used for a chronic total occlusion.The patient is currently doing fine.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections d9, e4,g3, g6, h2, h3 and h6 have been updated accordingly.The stent of a 24mm palmaz long genesis transhepatic biliary stent on 29mm x 10mm x 135cm opta pro percutaneous transluminal angioplgasty (pta) balloon catheter came off the pta balloon in the body.The doctor deployed it in the iliac.An attempt was made to recapture the stent.The target lesion was the iliac, with little calcification.There was little tortuosity.There was ninety percent stenosis.A 32mm palmaz long genesis transhepatic biliary stent on 39 x 10 x 135cm opta pro pta balloon was used, however, the stent came off the balloon in the 8f unknown sheath.The stent and the sheath were pulled out of the patient.Another 32mm palmaz long genesis transhepatic biliary stent on 39 x 10 x 135cm opta pro pta balloon was used, however, the same issue occurred; the stent was dislodged in the sheath.Three devices were used in the same patient.There was no reported patient injury.The devices were stored as per labeling and opened in a sterile field.Three devices were used in patient.The devices were stored on a cart in the cath lab for four months.The products were stored, handled and prepped according to the instructions for use (ifu).There was no damage noticed to the devices prior to opening the package.There was no difficulty removing the devices from the sterile packaging.There were no kinks or other damages noted prior or after to inserting the products into the patient.The other devices used with the product did not kink or bend at any time.There was no part of the devices that were kinked.There was nothing unusual noted about the stent delivery system prior to use.There was no unusual force used at any time during the procedure.The devices were not used for a chronic total occlusion.The patient is currently doing fine.The product was not returned for analysis.A product history record (phr) review of lot 82182762 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿stent-dislodged - within guiding catheter/sheath¿ were not confirmed through analyses of the returned devices.One device was not returned for analysis, nor were procedural images provided for review.The exact cause of the events could not be determined during analysis.Based on the information available for review, vessel characteristics (a rate of stenosis of 90%) or procedural/handling factors may have contributed to the event as no anomalies were noted during analysis.According to the safety information in the instructions for use ¿the cordis palmaz genesis transhepatic biliary stent on opta pro.035¿ delivery system is indicated for palliation of malignant neoplasms in the biliary tree.The safety and effectiveness of the palmaz genesis transhepatic biliary stent on opta pro.035¿ delivery system for use in the vascular system have not been established.Prior to stenting, the palmaz genesis transhepatic biliary stent on opta pro.035¿ delivery system should be examined to verify functionality and integrity.Inspect the crimped stent for adherence to the balloon and centered placement in relation to the balloon marker bands.Do not reposition the stent or hand crimp.Caution: if strong resistance is met during advancement or withdrawal of the catheter, discontinue movement and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, withdraw the entire system.B.Under fluoroscopy, use the balloon marker bands and the radiopaque stent to position the stent centrally within the stricture.During positioning, verify that the stent is still centered within the balloon marker bands and has not been dislodged.¿ as this is not indicated for vascular use this event is considered off label usage.Neither the phr reviews nor the product analyses suggest that the event experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken at this time.This event was reported by the initial reporter to the fda report number mw5099928.This is one of three devices involved in the reported event.The reporting reference number of the related devices are 9616099-2021-04372 and 9616099-2021-04373 d9- the device was not returned for analysis br.

Brand Name
LONG GEN / PRO 39 X 10 BIL 135
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
CARDINAL HEALTH MEXICO
av prado sur 150 2d0 piso
ciudad de mexico
MX 
MDR Report Key11592245
Report Number9616099-2021-04374
Device Sequence Number14192004
Product Code FGE
UDI-Device Identifier20705032039847
UDI-Public20705032039847
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K012590
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Model NumberPG3910BPX
Device Catalogue NumberPG3910BPX
Device Lot Number82182762
Was Device Available for Evaluation? No
Date Returned to Manufacturer03/24/2021
Initial Date Received by Manufacturer 03/04/2021
Supplement Date Received by Manufacturer04/16/2021
Initial Report FDA Received Date03/30/2021
Supplement Report FDA Received Date04/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK 8F SHEATH; UNK SHEATH